MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO PUMP MAX CANISTER; FKD

PENUMBRA, INC. INDIGO PUMP MAX CANISTER; FKD
Catalog Number IAPS2
Medical Device Problem Codes Decrease in Suction (1146); Suction Problem (2170)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/03/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Results: the canister was undamaged.The demonstration pump max had a vacuum of approximately -29.0 inhg while powered on with a pressure gauge attached.When attaching the canister, the demonstration pump max still had a vacuum of approximately -29.0 inhg.The pressure gauge, however, only had a vacuum of -27.5 inhg, which is within the specification for the canister.Conclusion: evaluation of the returned canister revealed an undamaged device.When functionally tested with a demonstration pump max, the canister was able to hold a vacuum pressure within specification.Penumbra canisters are inspected during incoming quality inspection.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure on the posterior tibial artery using an indigo pump max canister (canister).During the procedure, a penumbra staff noticed the vacuum produced by the penumbra system aspiration pump max (pump max) went down to -29inhg.After troubleshooting, the penumbra staff decided to replace the canister with a new one and full vacuum power was achieved.There was no report of an adverse effect to the patient.

Brand Name
INDIGO PUMP MAX CANISTER
Common Device Name
FKD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8035802
Report Number3005168196-2018-02171
Device Sequence Number13797904
Product Code DXE
UDI-Device Identifier00814548013343
UDI-Public00814548013343
Combination Product (Y/N)Y
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K160533
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/03/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAPS2
Device Lot NumberF83376
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/03/2018
Initial Report FDA Received Date11/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age56 YR
Date Report Sent to FDA01/01/2005